Alert archive / Arkansas / Red Flag Warnings in 2012

Red Flag Warning 8, NWS Little Rock, AR

October 18, 201234 counties in Arkansas

NWS Little Rock, AR issued this red flag warning at Oct 18, 2012, 1:33 PM CDT for 34 counties in Arkansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 18, 2012, 1:33 PM CDT (18:33 UTC)
Expired
Oct 18, 2012, 7:00 PM CDT
In force
5 hr
Issued by
NWS Little Rock, AR
All 34 counties

Arkansas County, AR, Baxter County, AR, Bradley County, AR, Calhoun County, AR, Clark County, AR, Cleburne County, AR, Cleveland County, AR, Conway County, AR, Dallas County, AR, Desha County, AR, Drew County, AR, Faulkner County, AR, Fulton County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Jefferson County, AR, Lincoln County, AR, Lonoke County, AR, Marion County, AR, Monroe County, AR, Ouachita County, AR, Perry County, AR, Pike County, AR, Prairie County, AR, Pulaski County, AR, Saline County, AR, Sharp County, AR, Stone County, AR, White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 10 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2685 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-395 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

692 
WWUS84 KLZK 181833
RFWLZK

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
133 PM CDT THU OCT 18 2012

...A RED FLAG WARNING IS IN EFFECT FOR A LARGE PART OF ARKANSAS...

.A STRONG PRESSURE GRADIENT WILL ALLOW FOR WINDY CONDITIONS OVER
THE REGION. THE WIND...WHEN COMBINED WITH DRY AIR MOVING IN...WILL
CREATE A SITUATION IN WHICH FIRE BEHAVIOR WILL BE ERRATIC AND
DANGEROUS. 

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-190000-
/O.NEW.KLZK.FW.W.0008.121018T1833Z-121019T0000Z/
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
133 PM CDT THU OCT 18 2012

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR A LARGE PART OF ARKANSAS...

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* AFFECTED AREA...BOONE...MARION...BAXTER...FULTON...SHARP... 
  NEWTON...SEARCY...STONE...IZARD...INDEPENDENCE...JOHNSON... 
  POPE...VAN BUREN...CLEBURNE...JACKSON...LOGAN...CONWAY... 
  FAULKNER...WHITE...WOODRUFF...SCOTT...YELL...PERRY...POLK... 
  MONTGOMERY...GARLAND...SALINE...PULASKI...LONOKE...PRAIRIE... 
  MONROE...PIKE...CLARK...HOT SPRING...GRANT...JEFFERSON... 
  ARKANSAS...DALLAS...CLEVELAND...LINCOLN...DESHA...OUACHITA... 
  CALHOUN...BRADLEY...DREW. 

* WIND...20 FOOT WINDS WILL RANGE FROM 15 TO 20 MPH THIS AFTERNOON
  AND EARLY THIS EVENING...WITH GUSTS AS HIGH AS 30 MPH POSSIBLE. 

* HUMIDITY...VERY DRY AIR WILL CONTINUE MOVING IN FROM THE
  WEST...WITH AFTERNOON HUMIDITY BOTTOMING OUT BELOW 25 PERCENT IN
  MOST AREAS. IN SOME AREAS...PARTICULARLY OVER THE WESTERN
  DISTRICTS..HUMIDITY MAY BOTTOM OUT BELOW 20 PERCENT. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.
&&

$$

57
1 follow-up statement
652 
WWUS84 KLZK 182356
RFWLZK

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
656 PM CDT THU OCT 18 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-190100-
/O.EXP.KLZK.FW.W.0008.000000T0000Z-121019T0000Z/
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
656 PM CDT THU OCT 18 2012

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

WHILE WINDS WILL REMAIN STRONG FOR THE NEXT COUPLE OF
HOURS...RELATIVE HUMIDITIES WILL GRADUALLY INCREASE AS THE
TEMPERATURE CONTINUES TO FALL. AS SUCH...THE RED FLAG WARNING WILL
BE ALLOWED TO EXPIRE. GUSTY WINDS AND LOW HUMIDITIES WILL CONTINUE
INTO FRIDAY...BUT WILL NOT REACH RED FLAG WARNING CRITERIA.

$$

58

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this red flag warning went out at Oct 18, 12:23 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Oct 18, 12:23 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1223 PM CDT THU OCT 18 2012

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. BIGGEST
ISSUE WILL BE WINDS...WITH SUSTAINED SPEEDS OF 10 TO 15 KNOTS...
WITH GUSTS UP TO 25 KNOTS. PRESSURE GRADIENT WILL KEEP WINDS
MOSTLY ABOVE 6-7 KNOTS TONIGHT...AND WESTERLY WINDS OF 15 TO 25
KNOTS WILL AGAIN BE POSSIBLE ON FRIDAY. TAFS ALREADY OUT.
&&

.PREV DISCUSSION... /ISSUED 1005 AM CDT THU OCT 18 2012/

DISCUSSION...
OVERALL FORECAST ON TRACK. SOME PATCHY BROKEN MIDDLE CLOUDS ARE
STREAMING ACROSS AR AND GRADUALLY THINNING AND MOVING ESE. EXPECT
THESE TO LEAD TO A MOSTLY SUNNY AFTERNOON. SURFACE HIGH PRESSURE
WILL BUILD INTO THE AREA WHILE THE WINDS HAVE BEEN A BIT SLOW TO
INCREASE THIS MORNING BUT CONTINUE TO EXPECT MIXING BY LATE MORNING.
A NW TO W WIND OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH...ESPECIALLY
OVER NORTHERN AR CLOSER TO THE SURFACE LOW...WILL DEVELOP AND A LAKE
WIND ADVISORY IS IN EFFECT. THE QUITE DRY ATMOSPHERE...WITH KLZK
SOUNDING HAVING A PRECIP WATER VALUE 0.43 WHILE AT KSGF 0.29
INCHES...WILL MIX OUT AND DROP RH VALUES INTO THE 20S. BASED ON
WINDS AND RH VALUES A FIRE DANGER STATEMENT HAS BEEN ISSUED. ANY
WILD FIRE COULD GET OUT OF HAND WITH THESE STRONG WINDS.
FORTUNATELY FUEL MOISTURE LEVELS HAVE COME UP AND THE OVERALL FIRE
DANGER IS LOW. OTHERWISE...WILL FINE TUNE SOME ELEMENTS WITH LATE
MORNING UPDATE. (59)
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.
&&

AVIATION...57
Hazardous weather outlook, Oct 18, 5:00 AM CDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU OCT 18 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT THU OCT 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

WEST WINDS WILL CONTINUE TO USHER MUCH DRIER AIR INTO THE REGION
TODAY. SUSTAINED WIND SPEEDS OF 15 TO 25 MPH WILL BE COMMON DURING
THE LATE MORNING AND AFTERNOON HOURS...ALONG WITH HIGHER GUSTS. AS
A RESULT...A LAKE WIND ADVISORY WILL BE IN EFFECT UNTIL EARLY THIS
EVENING.

THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES THIS
AFTERNOON...WILL RESULT IN AN ELEVATED FIRE DANGER ACROSS MOST OF
ARKANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 7:01 PM CDTSpecial Weather StatementLZKVan Buren29 min
Oct 17, 7:14 PM CDTSevere Thunderstorm WarningLZKCleburne, Searcy, Stone, Van Buren46 min
Oct 17, 7:19 PM CDTTornado WarningLZKGrant, Jefferson26 min
Oct 17, 7:27 PM CDTTornado WarningLZKMonroe, Prairie48 min
Oct 17, 7:34 PM CDTSevere Thunderstorm WarningLZKCleveland, Jefferson, Lincoln17 min
Oct 17, 7:45 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Ouachita30 min
Oct 17, 7:57 PM CDTSpecial Weather StatementLZKPulaski28 min
Oct 17, 8:34 PM CDTSevere Thunderstorm WarningLZKArkansas, Desha41 min
Oct 17, 8:36 PM CDTSevere Thunderstorm WarningLZKClark, Dallas, Hot Spring24 min
Oct 17, 8:58 PM CDTSpecial Weather StatementLZKBradley47 min
Oct 17, 9:44 PM CDTSevere Thunderstorm WarningLZKDesha, Drew31 min
Oct 18, 3:12 AM CDTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more16 hr

Nearby

Red Flag Warnings in Arkansas, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.